Back to Ask the Diabetes Team Ask the Diabetes Team

From West Virginia, USA:

I have been taking insulin injections for only two weeks now. The insulin worked well for a couple of days until I had to get a cortisone shot in my knee. Since then, my levels have been out of control. My endocrinologist is giving it some time, but thinks it might also be the Avandia wearing off in my system. How long should a cortisone shot affect my sugar levels? When will I see them start coming down again if it is the cortisone?


The cortisone shot should raise your blood sugars for three to five days. There is the additional issue that if you did have Avandia on board and stopped it, it would also be something to factor into the equation. Remember that the insulin adjustment is an ongoing issue. It may take several adjustments before you get the dose into the ballpark that will control your blood sugars.


Original posting 20 Mar 2005
Posted to Hyperglycemia and DKA and Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.